MAUDE Adverse Event Report: CONMED CORPORATION SPECTRUM II SUTURE HOOK, 45 DEGREE RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED CORPORATION SPECTRUM II SUTURE HOOK, 45 DEGREE RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number C6360
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned, used device was found to have the suture hook broken off at the weld tip.The broken tip was returned for evaluation.The evaluation could not find any sign of misuse from the user or any signs that the welding process was not completed correctly.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: precautions: do not exceed five (5) procedures per limited use suture hook.Avoid mechanical shock or over stressing the instrument which may shorten the life of the instrument.Warnings: if hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do not use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the c6360, spectrum ii suture hook, 45 degree right, broke at the tip while passing sutures during a rotator cuff repair on (b)(6) 2018.The component was removed using graspers which caused a 2-minute delay in procedure.There was no medical intervention or extended stay in the hospital for the patient.The patient is reported in good status and went home the same day of the procedure.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
SPECTRUM II SUTURE HOOK, 45 DEGREE RIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key7654792
Report Number1017294-2018-00085
Device Sequence Number13483762
Product Code LXH
UDI-Device Identifier10845854018385
UDI-Public(01)10845854018385(11)180406(10)920783
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberC6360
Device Lot Number920783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2018
Initial Report FDA Received Date07/02/2018
Patient Sequence Number1
Patient Age77 YR